Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 18, 2007, 8:26 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2007, 8:26 PM MDT (02:26 UTC)
- Expired
- Apr 18, 2007, 9:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 68 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 8:38 PM MDT | HAIL 0.75 | Chugwater, WY | 1/2 TO 3/4 INCH SOFT HAIL IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 190226 SVRCYS WYC021-031-190315- /O.NEW.KCYS.SV.W.0004.070419T0226Z-070419T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 826 PM MDT WED APR 18 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING... SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING... * UNTIL 915 PM MDT * AT 823 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF CHUGWATER...OR ABOUT 28 MILES SOUTH OF WHEATLAND...AND MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHUGWATER BY 835 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4158 10495 4154 10467 4206 10466 4206 10490 $$
2 follow-up statements
000 WWUS55 KCYS 190249 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 848 PM MDT WED APR 18 2007 WYC021-031-190315- /O.CON.KCYS.SV.W.0004.000000T0000Z-070419T0315Z/ PLATTE WY-LARAMIE WY- 848 PM MDT WED APR 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR NORTH CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES... AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER FAR SOUTHEAST PLATTE COUNTY ABOUT 5 MILES EAST OF CHUGWATER...MOVING NORTH AT 30 MPH. AT 838 PM HAIL OF 1/2 TO 3/4 OF AN INCH WAS REPORTED IN THE TOWN OF CHUGWATER...WITH THE GROUND COVERED IN HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN PLATTE COUNTY AT 900 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4158 10495 4154 10467 4206 10466 4206 10490 $$
000 WWUS55 KCYS 190314 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 914 PM MDT WED APR 18 2007 WYC021-031-190322- /O.EXP.KCYS.SV.W.0004.000000T0000Z-070419T0315Z/ PLATTE WY-LARAMIE WY- 914 PM MDT WED APR 18 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES EXPIRES AT 915 PM MDT... AT 910 PM...THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...AND SO THE WARNING WILL EXPIRE AT 915 PM. THE STORM WAS LOCATED ABOUT 8 MILES NORTHEAST OF CHUGWATER AND MOVING NORTH AT 25 MPH. SOME PEA SIZE HAIL AND BRIEF HEAVY RAIN IS STILL POSSIBLE WITH THIS STORM THROUGH 945 PM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4158 10495 4154 10467 4206 10466 4206 10490 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:26 PM MDT, 5 hours earlier.
Area forecast discussion, Apr 18, 3:26 PM MDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED APR 18 2007
.SHORT TERM...TONIGHT THR0UGH THURSDAY...DYNAMIC TROUGH OVER
INTERMOUNTAIN WEST WILL SOON SWING THROUGH THE CWA WITH A
PRONOUNCED FROPA LATE THIS EVENING. NAM AND GFS AVERAGE FROPA
ABOUT 04Z IN THE WEST...SWEEPING THROUGH THE PANHANDLE BY 09Z.
WILL STILL MENTION THUNDERSTORMS THIS EVENING WITH TREMENDOUS
UPPER SUPPORT AS THE NOSE OF A JET STREAK ENTERS BEFORE THE FRONT.
MODEL SOUNDINGS PROG SIGNIFICANT DIRECTIONAL AND SPEED SHEAR AND
MARGINAL INSTABILITY WITH INVERTED V PROFILE...SO MARGINALLY
SEVERE IS STILL POSSIBLE...ESPECIALLY NORTHERN SECTIONS CLOSER TO
THE OVERLAP REGION OF CONVECTIVE PARAMETERS THIS EVENING...BUT
SHOULD ONLY BE ISOLATED OCCURRENCES. SYNOPTIC WINDS WILL POSE
ANOTHER PROBLEM. PANHANDLE ADVISORY IS BARELY VERIFYING...BUT
STRONG NONETHELESS. THE WINDS THERE WILL CONTINUE THROUGH THE LATE
EVENING WITH FROPA...SO THE 06Z END TIME IS OPTIMISTIC. EVENING
SHIFT MAY NEED TO EXTEND IT. MOVING WEST...THE HIGH WIND POTENTIAL
IS PARTICULARLY VEXING SINCE 700 MB ISOTACHS IN NAM AND GFS ARE
BARELY SUPPORTIVE OF HIGH WIND CRITERIA...BUT THE ANTICIPATED
SURFACE CYCLOGENESIS MAY ENHANCE THE SURFACE GRADIENT WINDS ENOUGH
TO OVERCOME THE MID LEVEL DEFICIENCIES. CERTAINLY CANNOT CANCEL
THE WATCH...BUT CONFIDENCE IS NOT OVERWHELMING AT THIS POINT. HAVE
LEFT THE DECISION TO THE EVENING SHIFT AS TO WHETHER TO UPGRADE TO
A WARNING. IN OTHER NEWS...HAVE INCREASED SNOW AMOUNTS IN THE
MOUNTAINS WITH GREATER OROGRAPHIC ENHANCEMENT IN THE MOIST REGION
THAN EARLIER ANTICIPATED. NOW APPEARS SEVERAL INCHES WILL FALL IN
THE SNOWY RANGE...JUST SHORT OF AN ADVISORY. ONE BENEFIT OF THE
SYSTEM SI THAT THE CAA HAS NO REAL PUSH SINCE THE TROUGH IS
SWINGING THROUGH AS OPPOSED TO SWEEPING THROUGH...SO TEMPERATURES
WILL RECOVER QUITE NICELY IN THE DOWNSLOPE SIDE OF THE
RANGES...AND THIS WILL FLUSH AWAY THE LOW CLOUDS AND PRECIP AS
WELL. THIS WILL MAKE THURSDAY SEASONABLY WARM AND UNSEASONABLY
WINDY.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...BRIEF BREAK FRIDAY BETWEEN
SYSTEMS THEN NEXT UPPER TROF TO CROSS THE REGION SAT AFTN AND SAT
NIGHT BRINGING SCTD PCPN WITH ANOTHER PAC FRONT. ANOTHER BRIEF LULL
EXPECTED SUNDAY THEN UNSETTLED WEATHER RETURNS FOR EARLY NEXT WEEK
AS AN UPPER LOW MOVES ACROSS THE CENTRAL ROCKIES. THIS SYSTEM
SLOWER AND STRONGER WITH SOME DECENT PCPN AMOUNTS POSSIBLE AS IT
CREEPS EASTWARD.
&&
.AVIATION...FRONT WILL SWEEP THROUGH THE FLIGHT AREA TONIGHT WITH
STRONG SURFACE WINDS AND THE POTENTIAL FOR THUNDERSTORMS. MAINLY
VFR...BUT ISOLATED IFR IN AND NEAR CONVECTIVE ACTIVITY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 3 AM THURSDAY TO 3 PM THURSDAY FOR WYZ059-
WYZ061-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...SOWKO
LONG TERM....REHazardous weather outlook, Apr 18, 12:43 PM MDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1243 PM MDT WED APR 18 2007 WYZ059-061>067-069-191100- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1243 PM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN PEA TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR SOUTHEAST WYOMING EFFECTIVE THURSDAY. WEST WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. SEVERAL SYSTEMS WILL AFFECT SOUTHEAST WYOMING FOR THE WEEKEND AND EARLY NEXT WEEK. THE FIRST WILL BRING A RETURN TO SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. ANOTHER SYSTEM WILL BRING PRECIPITATION TO THE REGION ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-191100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1243 PM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN PEA TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WINDY DAY IS IN STORE FOR THURSDAY WITH SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE ONCE AGAIN. SEVERAL SYSTEMS WILL AFFECT THE NEBRASKA PANHANDLE FOR THE WEEKEND AND EARLY NEXT WEEK. THE FIRST WILL BRING A RETURN TO SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. ANOTHER SYSTEM WILL BRING PRECIPITATION TO THE REGION ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ060-068-070-191100- NIOBRARA-GOSHEN-PINE BLUFFS- 1243 PM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN PEA TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL SYSTEMS WILL AFFECT SOUTHEAST WYOMING FOR THE WEEKEND AND EARLY NEXT WEEK. THE FIRST WILL BRING A RETURN TO SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. ANOTHER SYSTEM WILL BRING PRECIPITATION TO THE REGION ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:55 PM MDT | High Wind Warning | CYS | 14 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.